Statistics Papers

Document Type

Journal Article

Date of this Version

1980

Publication Source

The Annals of Statistics

Volume

8

Issue

3

Start Page

540

Last Page

544

DOI

10.1214/aos/1176345007

Abstract

The main theorem of this note is required in a paper of Brown. Briefly, the theorem shows that procedures which can be improved on in a neighborhood of infinity are either inadmissible or are generalized Bayes for a (possibly improper) prior whose rate of growth at infinity is of an appropriate order.

This theorem is applied here to show that the risk of the usual estimator of a two dimensional normal mean, θ, cannot be improved on near ∞ at order ∥θ−2.

Keywords

admissibility, generalized Bayes procedures

Share

COinS
 

Date Posted: 27 November 2017

This document has been peer reviewed.